Doctor insights on:
Atenolol is a relatively long-acting (24 hours) beta-blocker. Beta-blockers as a group of medications calm or slow the heart rate down. They stop the swings in hr from stress or nerves. If someone is on a good dose of a beta-blocker and are startled, the medication suppresses the pounding of your heart. It also won't allow the hr to climb with exercise. It's used to ...Read more
Doctor is replacing my Atenlol 25 MG with Metoprolol 25 twice daily. I have read horror stories about abruptly stopping Atenolol. Should I be worried about abruptly stopping Atenolol even though it's being replaced with another beta blocker?
No: No, I think because it IS within the same class of drugs that you don't need to be so concerned and your Dr is putting you on the same dosage strength as the atenolol so I think you chances of having these "horror story side effects" are very low. Best wishes to you. ...Read moreSee 1 more doctor answer
Take 25 mg of atenolol day.I've decided to stop it, been taking ever other day past 4 days. Should I start breaking dose half.Or just keep doing this?
Why take it?: I guess it depends on why this was prescribed for you in the first place! My guess it was for palpitations and not organic heart disease! If this is the case then stop the medicine at this point, if you have significant symptoms such as fainting, chest pain then please go to the hospital or contact the physician who gave this drug to you in the first place! ...Read moreSee 2 more doctor answers
I'm a 49 yr old male and have been taking 25mg of atenolol for about 2 yrs. I'd like to stop taking this medication. What is the best way to taper off?
Probably just stop: Atenolol 25 mg is a very very small dose....and as such you could simply discontinue it. No need to taper it. However, depending on why you were started it on it is more important. If it was for BP, then make sure you monitor BP for a few weeks after stopping. If started for tachycardia, then you might feel your resting heart rate creep up a bit as your body recaliberates. ...Read moreSee 1 more doctor answer
What should i notice after withdrawing ATENOLOL ..for avoiding further serius medical condition . Bkz i hear atenolol cant be stop?
Taper off slowly: not knowing u u r on atenolol I will answer in a general way. Atenolol can be stopped safely by tapering off it over several days. Decrease dose by half every two days and you should do fine. I assume, because of Ur age, u r not taking it for coronary heart disease. Therefore, safer to taper faster. As U stop it Ur pulse will increase, BP may rise & u may feel peppier. But ck w/ Ur doc to do this. ...Read moreSee 1 more doctor answer
I take half tab of amlodipine 5mg and atenolol 50mg. And my BP 120/70 - 130/80 . M on strickly diet .Is my BP normal should I stop taking tabs.
BP medications: Your current readings show adequate control on medications. However you will need to work with your doctor to see if you can discontinue the meds. Atenolol especially cannot be stopped abruptly as rebound high blood pressure can occur. Good nutritional practices as well as stress management - e.g. Meditation, restorative yoga, breath work, good sleep hygiene etc will also help a great deal. ...Read more
- Talk to a doctor live online for free
- Any side effects from suddenly stopping atenolol
- Side effects of stopping atenolol
- After stopping duphaston when my period would comeand can a pregnancy occurs
- Ask a doctor a question free online
- Atenolol vs metoprolol
- Stopping lisinopril
- My period keeps starting and stopping
- Side effects of stopping lo loestrin fe
- Talk to a pharmacologist online for free